Doctor insights on:
Return of symptoms: If you stop methimazole, you might have return of the original symptoms prior to starting methimazole, that is, hyperthyroid symptoms such as: feeling nervous, fast heartbeat, weight loss, feeling hot, trouble sleeping, feeling anxious, sweating heavily, muscle weakness, increased appetite, frequent bowel movement... ...Read more
I have a hyperthyroid and I am taking methimazole - will this medication make you depressed?
If so what else can you do?
Hyperthyroidism: It is unlikely that your med to treat your overactive thyroid is making you depressed. It is very common as your body is going through hyper to normal and then perhaps hypothyroid state to have many mood swings. Stay active, exercise and talk to your doctor if it continues. I would not stop the med without asking your doctor. ...Read moreSee 2 more doctor answers
My lab work came back with low WBC 3.69. Everything else is fine . Is this reason for concern ? Only medication tapazole (methimazole)
Hyperthyroid meds: For most patients, the two medications are roughly equal, with maybe a slight edge for methimazole due to once daily dosing for many patients. In children, PTU (propylthiouracil) is avoided due to an increased risk for liver toxicity. In pregnant women, methimazole is preferred due to the rare occurrence of a birth defect involving the skin. Talk with your doctor to find out if which med is best for you. ...Read moreSee 1 more doctor answer
My husband is 32 years old with left sided exopthalmos, he is on medication of tapazole (methimazole) 5mg a day? Does he need to take again prednisone and how long?
Possibly: It sounds like your husband has graves disease. Taking tapazole (methimazole) controls the thyroid level but does not affect his eyes if the exophthalmos is due to graves disease. Prednisone can be helpful if there is a lot of inflammation associated with his eyes. This needs to be evaluated by an ophthalmologist with expertise in graves eye disease, typically a neuro-ophthalmologist. ...Read more
My endo prescribe me 5 mg tapazole (methimazole) should I stop taking omega 3, vit ? Is there any natural treatment for grave desease ? I am scared with medication
Grave's Disease: You should not have any fears of taking tapazole (methimazole). The medication has been around for over 30 years and works well for the treatment of grave's disease. There are no proven natural treatments for grave's disease. You should not stop omega 3s or vitamins, however, during your treatments. The disorder should resolve in 1-2 years and you should no longer need the tapazole (methimazole). Do not fear taking this. ...Read moreSee 1 more doctor answer
Is it safe to take fertility drugs when you have graves disease ( I take 10 mg of methimazole once daily)?
I am taking methimazole and metoprolol to treat hyperthyroidism. Are there any OTC drugs I should not take at the same time?
Diagnosed with severe graves 2 years ago and treated with methimazole and atenolol. Doing well now, but is it safe to continue with this drug treatmen?
Hyperthyroid Rx: There are risks associated with chronic Methimazole treatment--notably drops in your blood counts or severe hepatitis, which fortunately are not very common. The question to ask your doctor is whether your disease is likely to subside over time or continue indefinitely. You might want to consider either surgery or treatment with radioactive iodine for disease that is expected to last a long time. ...Read moreSee 2 more doctor answers
I have hashimotos and graves. Rare? On methimazole almost 2yrs. Regarding thyroidectomy or radiation, is drug therapy just putting off the inevitable?
Just started Methimazole, but super depressed and it's not due to the drug. I think it's due to Graves. Can I take an antidepressant with Methimazole ?
Yes: But let your psychiatrist know about Graves & what you are taking ...Read more
Usually: Most people have no problem with Methimazole but, like any medication, there can be side effects. The most serious is a suppression of the bone marrow which will impair the body's ability to fight infections. If a person takes Methimazole and gets fever, infection, sore throat or anything worse than a runny nose, they need to stop the med and call their doctor immediately for a blood test. ...Read moreSee 1 more doctor answer
No: According to pubmed, ahfs consumer medication information, methimazole does not have side effects to the eyes. Its side effects include:skin rash, upset stomach, , dizziness etc.. Methimazole is normally used to treat hyperthyrodism. Thyroid diseases can however affect the eyes and cause dry eyes and other eye diseases. http://www.ncbi.nlm.nih.gov/pubmedhealth/pmh0000686/ http://emedicine.Medsca. ...Read more
About 4-6 weeks: Tapazole(methimazole) has a slow onset of action. With initiation/change of dose, it may take ~4-6 weeks before symptomatic improvement is noticed (thus other therapies are used with tapazole for initial symptomatic relief). Depending on patient variables complete response could be achieved in 2- 4 months.Keep scheduled visits with your doctor for monitoring. Report any unresolved skin rashes. ...Read more
Diet and exercise: Methimazole is given to correct hyperthyroidism. If you are losing weight because your thyroid is overactive, you may start to gain it back when the thyroid is regulated properly. However, if you burn more calories than you take in - you will not gain excessive weight. ...Read more
- Talk to a doctor live online for free
- Methimazole for hypothyroidism
- Methimazole and pregnancy
- Methimazole metabolism
- Ask a doctor a question free online
- Hypothyroidism and methimazole
- Methimazole interactions
- Methimazole dosage
- Tapazole (methimazole)
- Methimazole allergy medication